Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 44, NWS Fort Worth, TX

August 22, 2022Ellis County, Hill County, Texas

NWS Fort Worth, TX issued this tornado warning at Aug 22, 2022, 12:51 AM CDT for Ellis County, Hill County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2022, 12:51 AM CDT (05:51 UTC)
Expired
Aug 22, 2022, 1:15 AM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Ellis County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Aug 22, 12:38 AM CDT, 13 minutes earlier.

Area forecast discussion, Aug 22, 12:38 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
Issued by National Weather Service Nashville TN
1238 AM CDT Mon Aug 22 2022

...New Aviation...

.SHORT TERM... /Issued 705 PM CDT Sun Aug 21 2022/
Update:
This afternoon's round of convection has largely moved east of the
forecast area, but new development is underway as of 7pm roughly
along the I-20 corridor in the presence of low-level moisture flux
convergence. As additional mid/upper-level moisture and ascent
arrive overnight, a blossoming of convection should occur across
North Texas which will shift southward with time heading into
tomorrow. Most trends from the previous short term forecast remain
on track. The one main adjustment made with this issuance was to
lag the PoP trends by about 3 hours based on recent high-res
guidance which suggests a slower southward advance tomorrow
morning. The main flood threat still looks to be overnight through
the morning rush hour in North Texas, and midday/afternoon for
areas south of the I-20 corridor. No Flood Watch configuration
changes were made with this evening's forecast.

-Stalley

Previous Discussion:
/Today and Tomorrow/

A flood watch remains in effect for North Texas through tomorrow
morning with little change made to the ongoing forecast message.
While much of today's activity has been showery with only a few
embedded thunderstorms, diurnal destabilization should help
enhance any ongoing convection and allow for new development of
showers and thunderstorms this afternoon. There are a couple prime
convective initiation locations...first is across the eastern
half of the forecast area as a quick moving outflow boundary races
northeast. Expect a broken cluster of storms to develop along the
leading edge of this boundary. The next focus area is along a
remnant cold pool that has largely become the effective cold front
currently analyzed roughly along or just north of the I-20 and
I-30 corridors. Weak confluence along this boundary should provide
sufficient ascent to develop scattered showers and storms over
the next few hours. Today's activity will be largely hit or miss
given the lack of a stronger synoptic ascent. With that being
said, warm cloud depths are around 15-15.5 kft and the observed
PWAT was 2.03" on the FWD sounding. With moisture continuing to
surge into the area...any storm that develops over the next 24-36
hours will be very efficient rain producers and heavily influenced
by the warm-rain process.

Stronger synoptic ascent will move into the area tonight as a low
pressure system deepens over the Big Country and moves east late
tonight and tomorrow. Expect a gradual increase in precipitation
coverage by midnight, with a general west to east progression of
the heavy rain axis. There will likely be two axes of heavy rain
develop tonight; one following a more north-south orientation
along and ahead of a surface trough extending south out of the
low and another following a west-east orientation draped across
North Texas. The west-east axis should be near the current stalled
boundary that will effectively become the warm front tonight when
low level warm advection ramps up. Precipitation will be most
widespread in the early morning hours tomorrow...roughly saddling
daybreak by several hours. This will result in a messy Monday
morning commute, particularly for the Metroplex and other Metro
areas within the CWA. Over the course of the day Monday, the heavy
rain threat will shift southeast in the vicinity of a slow moving
cold front expected to exit the forecast area late in the
afternoon or tomorrow evening. The flood watch may need to be
extended to include this threat in the next several hours as new
data arrives. Further north...precip will become more isolated
by tomorrow afternoon dry air and subsidence air help stabilize
the airmass.

Bonnette

&&

.LONG TERM... /Issued 332 PM CDT Sun Aug 21 2022/
/Monday Night Onward/

Unsettled weather and below normal temperatures will continue
across North and Central Texas through the weekend, with a lull in
activity expected for portions of the region toward the end of
the work week.

By Tuesday, a weak frontal boundary will approach Central Texas
and result in a southward shift of the highest PoPs and rainfall
amounts. Precipitation chances will likely come to an end for
areas along the Red River by Tuesday afternoon and evening as
subsidence increases, but will likely linger through Tuesday night
along and south of I-20. Otherwise, the increased cloud cover and
rain chances should result in highs mostly in the 80s region
wide.

The weak boundary, in combination with high PW values, will be
the main driver for daily precipitation chances through the end of
the work week. There are indications that the boundary will stall
south of our region, which would result in lower rain chances
across Central Texas, especially on Wednesday and Thursday.
Meanwhile, subsidence will continue to increase across the
northern half of the region as the mid level ridge builds westward
and should keep most of the region rain-free with highs warming
into the low 90s. An upper level trough will dig into the Plains
by the end of the work week and result in continued rain/storm
chances Friday and into the weekend across the region.

Garcia

&&

.AVIATION... /NEW/
/06Z TAFs/

Showers and thunderstorms continue to develop early this morning,
and additional convective development is expected through the
overnight hours into late morning for all terminals except KACT.
MVFR/IFR cigs and vis expected due to numerous showers and storms
through late morning, with some potential breaks in convection
bringing brief VFR conditions. MVFR cigs should remain through the
afternoon and after 23/00Z with showers moving south this
afternoon. Convection should make a stronger push southward later
this morning and impact KACT by late morning and through the
afternoon hours, bringing MVFR/IFR cigs and vis. Precip should be
south of KACT by 23/01Z with MVFR cigs holding out through the
evening. Easterly winds around 5 to 10 knots this morning will
become more northeast by late morning, and northerly after 23/06Z.
KACT will have southerly winds around 10 knots gusting around 15
knots overnight into the morning hours, eventually becoming
northeasterly after 23/00Z/.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  85  73  88  73 /  50  50  20  20  10
Waco                73  88  72  90  73 /  70  60  30  30  10
Paris               70  83  69  86  68 /  50  50  20  20  10
Denton              70  86  70  89  70 /  40  50  20  20  10
McKinney            70  84  70  87  69 /  50  50  20  20  10
Dallas              72  85  73  88  73 /  50  50  20  20  10
Terrell             72  84  71  87  71 /  60  60  20  30  10
Corsicana           72  85  72  87  72 /  70  60  30  30  10
Temple              72  88  71  90  70 /  70  60  30  30  10
Mineral Wells       70  88  70  90  69 /  40  50  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CDT today for TXZ091>095-100>107-115>123-
129>134.

Flood Watch from 7 AM CDT this morning through this evening for
TXZ135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Aug 21, 3:32 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Aug 21 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Aug 21 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms capable of producing heavy rain are expected
tonight, particularly along and north of I-20. Heavy rainfall may
result in flooding. A few of the storms may contain gusty winds and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional heavy rainfall on Monday and Monday night will maintain
the flood threat. Daily thunderstorm chances will persist throughout
the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:11 PM CDTAreal Flood AdvisoryFWDHood109 min
Aug 21, 9:07 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Aug 21, 9:56 PM CDTFlash Flood WarningFWDTarrant2 hr
Aug 21, 10:32 PM CDTAreal Flood AdvisoryFWDHood, Johnson, Parker2 hr
Aug 21, 11:28 PM CDTAreal Flood AdvisoryFWDJohnson41 min
Aug 21, 11:53 PM CDTFlash Flood WarningFWDJohnson, Tarrant4 hr
Aug 22, 12:21 AM CDTAreal Flood AdvisoryFWDDallas99 min
Aug 22, 12:31 AM CDTAreal Flood AdvisoryFWDHill27 min
Aug 22, 12:58 AM CDTFlash Flood WarningFWDHill3 hr
Aug 22, 1:19 AM CDTFlash Flood WarningFWDDallas9 hr
Aug 22, 1:58 AM CDTRiver Flood WarningFWDDallas61 hr
Aug 22, 2:37 AM CDTFlash Flood WarningFWDEllis3 hr
Aug 22, 3:10 AM CDTAreal Flood AdvisoryFWDFannin3 hr
Aug 22, 3:20 AM CDTAreal Flood AdvisoryFWDStephens, Young3 hr
Aug 22, 4:13 AM CDTFlash Flood WarningFWDEllis3 hr
Aug 22, 4:40 AM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
Aug 22, 6:21 AM CDTAreal Flood AdvisoryFWDKaufman3 hr
Aug 22, 7:52 AM CDTFlash Flood WarningFWDKaufman, Van Zandt3 hr
Aug 22, 8:17 AM CDTFlash Flood WarningFWDTarrant4 hr
Aug 22, 8:27 AM CDTAreal Flood AdvisoryFWDJack, Wise3 hr
Aug 22, 9:24 AM CDTAreal Flood WarningFWDRains8 hr
Aug 22, 9:28 AM CDTFlash Flood WarningFWDHenderson5 hr
Aug 22, 9:51 AM CDTFlash Flood Warning Considerable damage threatFWDDallas3 hr
Aug 22, 10:18 AM CDTFlash Flood WarningFWDEllis5 hr
Aug 22, 10:40 AM CDTRiver Flood AdvisoryFWDEllis, Kaufman62 hr
Aug 22, 10:56 AM CDTAreal Flood WarningFWDKaufman, Van Zandt6 hr
Aug 22, 11:00 AM CDTFlash Flood WarningFWDJohnson2 hr
Aug 22, 11:47 AM CDTFlash Flood WarningFWDHill4 hr
Aug 22, 12:16 PM CDTFlash Flood WarningFWDKaufman, Van Zandt3 hr
Aug 22, 12:24 PM CDTFlash Flood WarningFWDSomervell3 hr
Aug 22, 12:28 PM CDTAreal Flood AdvisoryFWDBosque3 hr
Aug 22, 12:30 PM CDTAreal Flood AdvisoryFWDAnderson3 hr
Aug 22, 12:46 PM CDTAreal Flood WarningFWDTarrant3 hr
Aug 22, 12:47 PM CDTAreal Flood WarningFWDDallas3 hr
Aug 22, 1:01 PM CDTAreal Flood WarningFWDJohnson5 hr
Aug 22, 1:08 PM CDTAreal Flood AdvisoryFWDHill3 hr
Aug 22, 1:17 PM CDTAreal Flood AdvisoryFWDHill, Navarro3 hr
Aug 22, 1:32 PM CDTRiver Flood WarningFWDDallas7 hr
Aug 22, 1:56 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Aug 22, 2:15 PM CDTAreal Flood WarningFWDHenderson2 hr
Aug 22, 3:08 PM CDTAreal Flood WarningFWDEllis2 hr
Aug 22, 3:34 PM CDTAreal Flood WarningFWDHill2 hr
Aug 22, 4:14 PM CDTSpecial Weather StatementFWDMilam31 min
Aug 22, 4:29 PM CDTRiver Flood WarningFWDEllis, Kaufman66 hr
Aug 22, 4:45 PM CDTRiver Flood WarningFWDDallas, Ellis, Kaufman16 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.